Hail, Randolph
- When
- June 19, 7:02 PM CST to 7:03 PM CST
- Where
- Randolph County, 1.75 mi ESE of Renick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.340, -92.390
In an split, two rounds of severe weather pushed through north central and northeast Missouri, bringing low end severe hail and wind, with minimal damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
In an split, two rounds of severe weather pushed through north central and northeast Missouri, bringing low end severe hail and wind, with minimal damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 19, 5:21 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 621 PM CDT Sat Jun 19 2021 .Discussion... Issued at 359 PM CDT SAT JUN 19 2021 Vigorous cumulus field ranging across most of the forecast area likely in response to surface temperatures reaching convective temperature. With a surface boundary in the area, there is some slightly higher convergence, but according to SPC Mesoanalysis there does not appear to be very much, which will limit the ability for free convection. That being said with the uncapped atmosphere it'll be possible for at least some isolated to scattered convection within that enhanced cumulus field that resides generally along and north of I-70. Pretty extreme instability is in place, with ML CAPE around 3500-4000 J/kg resides along that boundary, along with some minimally useful effective deep layer shear around 30 kts could yield some strong updrafts. Should anything become well established the parameters will be in place for some storm organization. While any established storm could become a supercell, the high T/TD spread in the 20-25 degree range will keep storm bases rather high, and should enhance downdraft potential above any tornado potential. Given the extreme CAPE and good mid level lapse rates, large hail will also be possible with any storm that can get going. Later tonight, a complex of storms that is currently over the central/northern High Plains will race eastward and push E/NE into far northern/northwestern Missouri through the overnight hours. With the track of the mid level low glancing the area, expect the highest impact from this complex across areas south of I-80, perhaps into the far northern reaches of Missouri. With most of the forecast area remaining untouched from Saturday/Saturday night convection expect most of the area to remain warm and muggy and well primed for the cold frontal passage Sunday evening through Sunday night. Expect the surface cold front to impinge into the northwestern corner of Missouri late Sunday afternoon, and continue to press E/SE through the evening. Hi-Res models indicate scattered to widespread convection around sunset on Sunday evening near the I-35 corridor. Areas east of the initiation zone would likely see at least some rain, if not a chance for some strong to severe storms, with gusty winds and hail being the primary threat. Storms move out of the area Sunday night, making for a mostly dry Monday, with some lingering showery activity. Expect a wholesale change in conditions for Monday and Tuesday as a drier and cooler air mass associated with an establishing surface ridge takes over the area. Warm and moist air makes its way back into the area by midweek, marking a return of more traditional summer weather with muggy days and passing chances of thunderstorms with some active mid level flow. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 615 PM CDT SAT JUN 19 2021 Overall, VFR conditions are expected to continue, with mid-level broken ceilings persisting through the evening. There remains an outside chance of showers and thunderstorms impacting sites, most likely north of the Missouri River around 08 to 09Z, but confidence in coverage remains low, so left mention out the TAFs at this time. Winds will generally remain out of the south and southwest, increasing Sunday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Kurtz
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 333 PM CDT Sat Jun 19 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-202045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 333 PM CDT Sat Jun 19 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Temperatures in the 90s and heat index values in the upper 90s to near 100 can be expected this afternoon. Isolated strong to severe thunderstorms will be possible across the forecast are this evening and into the overnight hours. Damaging winds and large hail will be the primary hazards. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Temperatures in the 90s will continue Sunday with heat indices in the upper 90s to lower 100s. Strong to severe storms will also be possible as a front moves through the area during the late afternoon and evening hours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 NNE MOBERLY 39.45N 92.41W
06/19/2021 E0.50 INCH RANDOLPH MO EMERGENCY MNGR
&&The St Louis radar (KLSX), 164 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
9 hail, 4 thunderstorm wind. Local standard time, as filed.
Emergency management reported 60 mph wind.
A storm spotter estimated 60 mph wind.
The ASOS in Kirksville reported 71 mph wind.
Multiple trees down in and around Boonville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968271, 968272, 968261, 968262, 968263, 968264, 968265, 968273, 968266, 968269, 968267, 968270, 968268.